MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-21242-MMC1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn(b)(4).
 
Event or Problem Description
Customer reported issue with introducer having fluid coming back up into the distal side port, air bubbles coming up the proximal line, and fluid leaking from the juncture hub at the skin.It was reported the catheters work great in the or and then 1-9 days later experience the issue.The introducer was removed and a different catheter was placed.No patient injury reported.
 
Additional Manufacturer Narrative
Qn# (b)(4).As per the medwatch report received on 14sep2023, rij 9 fr double lumen with pa us guided placed and removed 11 days later.Patient had a rij double cordis with a swan-ganz catheter.Patient was on continuous renal replacement therapy (crrt), so a calcium chloride, epinephrine, norepinephrine, and vasopressors all via the rij white lumen.Clinical nurse specialist (cns) has line.The customer report of a catheter leak could not be confirmed through investigation of the returned sample.The customer provided seven photos for analysis; and returned one mac for analysis.Definite signs of use in the form of biomaterial were observed on the catheter.Visual analysis of the catheter did not reveal any obvious defects or anomalies.The outer diameter (od) of the distal extension line measured 4.787mm via calibrated micrometer which was within the specification limits of 4.70mm-4.80mm per the distal extension line extrusion product drawing.The inner diameter (id) of the distal extension line measured 0.118" via calibrated pin gauge, or 2.9972mm, which was within the specification limits of 2.90mm-3.00mm per the distal extension line extrusion product drawing.The od of the proximal extension line measured 2.922mm via calibrated micrometer, which was within the specification limits of 2.90mm-3.00mm per the proximal extension line extrusion product drawing.The id of the proximal extension line measured 0.087" via calibrated pin gauge, or 2.2098mm, which was within the specification limits of 2.11mm-2.21mm per the proximal extension line extrusion product drawing.The valve and mac device were leak tested according to three different parameters.Low pressure leak resistance test states, "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The mac catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42 kpa for 30 seconds.No leaking or crossover was observed.Liquid leakage - hemostasis valve with mac companion inserted.The parameters from the low-pressure leak resistance test were repeated with a lab inventory 7fr mac companion inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds and no leaks were observed from the hemostasis valve.High pressure leak resistance test states, "when tested in accordance with iso, using a test pressure of 300-320 kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded with the returned obturator, the device was pressurized to 300kpa for 30 seconds.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the mac, which indicated that the assembly was intact.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The ifu provided with the kit informs the user, "do not suture directly to the outside diameter of access device to minimize the risk of cutting or damaging device or impeding device flow".A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, no problem was found.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17729032
Report Number9680794-2023-00661
Device Sequence Number6440695
Product Code FOZ
UDI-Device Identifier10801902112054
UDI-Public10801902112054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-21242-MMC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown